Weird issue concerning epigastric tightness, tense and feel unwell (unhealthy). I had a CT with contrast (liquid and IV) about 4 weeks ago looking for Kidney stones, they found 1, 4mm. However shortly after the ct (next day) I developed diarrhea, I assumed from the liquid contrast. 4 days after I had severe stomach cramps, since then I have had bloating both lower and upper abs, and now this strange epigastric tightness, just below the sternum. It feels as though I am constantly tense there, cannot relax my muscles, I also get a mild burning sensation in the stomach too...lying down helps eases the pressure, and antacids dont seem to help that much if at all. I have suffered IBS in my early 30's, now mid 40's.
I am regular stool wise, normal colour and consistency...no apparent weight loss but people do say I look thinner.
Hi, it could be Peptic ulcer pain, which is usually a burning pain. They commonly occur in the stomach and duodenum. Stomach ulcers cause pain on eating and duodenal ulcers cause pain on fasting (2-3 hrs after eating). Peptic ulcers are eroded areas in the lining of the digestive tract usually in the stomach and duodenum. The two common causes for this are: infection with helicobacter pylori and use of nonsteroidal anti inflammatory medications (NSAID). So for the ulcer to heal and to reduce acid levels avoid NSAIDs, quit smoking, eliminate alcohol and reduce stress levels. OTC antacids and antibiotics to treat H pylori further aid in therapy. Please consult your primary care physician for proper assessment. Regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.